Alert archive / Alabama / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 221, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Oct 23, 2007, 1:11 AM CDT for 6 counties in Alabama. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 23, 2007, 1:11 AM CDT (06:11 UTC)
- Expired
- Oct 23, 2007, 2:00 AM CDT
- In force
- 49 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Autauga County, AL, Chilton County, AL, Coosa County, AL, Elmore County, AL, Shelby County, AL, Talladega County, AL
The radar
The Birmingham radar (KBMX), 32 km from the middle of the area, began a volume at 06:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 23, 1:27 AM CDT | TSTM WND DMG | 3 E Columbiana, AL | POWER POLE AND LINES DOWN ON COUNTY ROAD 28 IN EASTERN PORTION OF THE COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 23, 12:43 AM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 6.2 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 464 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 563 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 201 m²/s²
- 0-3 km storm-relative helicity
- 241 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBMX 230612 SVRBMX ALC001-021-037-051-117-121-230700- /O.NEW.KBMX.SV.W.0221.071023T0611Z-071023T0700Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 111 AM CDT TUE OCT 23 2007 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EXTREME NORTHEASTERN AUTAUGA COUNTY IN CENTRAL ALABAMA... CHILTON COUNTY IN CENTRAL ALABAMA... THIS INCLUDES THE CITIES OF...JEMISON...CLANTON... SOUTHERN SHELBY COUNTY IN CENTRAL ALABAMA... THIS INCLUDES THE CITIES OF...WILSONVILLE...MONTEVALLO... COLUMBIANA...ALABASTER... WESTERN COOSA COUNTY IN EAST CENTRAL ALABAMA... THIS INCLUDES THE CITIES OF...WEOGUFKA...STEWARTVILLE...ROCKFORD... NORTHWESTERN ELMORE COUNTY IN EAST CENTRAL ALABAMA... SOUTHWESTERN TALLADEGA COUNTY IN EAST CENTRAL ALABAMA... THIS INCLUDES THE CITY OF SYLACAUGA... * UNTIL 200 AM CDT * AT 108 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM CALERA TO POOLES CROSSROADS...OR ALONG A LINE EXTENDING FROM MONTEVALLO TO 11 MILES SOUTH OF CLANTON...AND MOVING EAST AT 35 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... COLUMBIANA...VERBENA...SHELBY AND COOPER BY 120 AM CDT... LAY DAM AND MITCHELL DAM BY 125 AM CDT... TALLADEGA SPRINGS BY 130 AM CDT... VARNONS...WEOGUFKA AND WELONA BY 135 AM CDT... A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CDT TUESDAY MORNING FOR EASTERN ALABAMA. TO REPORT SEVERE WEATHER... CALL 1-800-856-0758. LAT...LON 3329 8619 3268 8620 3268 8681 3322 8693 TIME...MOT...LOC 0611Z 270DEG 30KT 3314 8673 3269 8664 $$ KSL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 23, 12:00 AM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, Oct 23, 12:00 AM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1200 AM CDT TUE OCT 23 2007 .UPDATE...FOR AVIATION DISCUSSION. && .DISCUSSION... MADE JUST SOME MINOR ADJUSTMENTS TO TONIGHTS FORECAST AS THE ONGOING FORECAST HAS A GOOD HANDLE ON THE CURRENT FORECAST. MAIN CONCERN FOR THE NIGHT WILL BE THE EXTENT OF THE PRIMED AIRMASS THAT HAS BEEN OVER SOUTHERN ALABAMA THIS AFTERNOON. LOOKING AT THE LATEST CHARTS IT APPEARS AT THIS TIME THAT THE JUICIEST AIRMASS WILL REMAIN SOUTH OF THE FORECAST AREA...BUT THERE MAY BE A FEW STORMS THAT DRIFT INTO THE SOUTHERN PORTIONS OF THE AREA BEFORE DISSIPATING. WILL NEED TO KEEP AN EYE ON THINGS...ESPECIALLY OVERNIGHT AS THE SYSTEM MOVES FURTHER EAST. EXPECTING THE FRONT TO BE NEAR THE AL/MS STATE LINE BY 12Z TOMORROW. HEAVIEST RAIN LOOKS TO BE SETTING UP ALONG THE I-20/I-59 CORRIDOR. UPDATES SENT. && .AVIATION...06Z TAF DISCUSSION. WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE TO OVER-SPREAD THE AREA FROM THE WEST. EXPECT IFR CONDITIONS AT ALL SITES THE REMAINDER OF THE PERIOD THROUGH 00Z. MVFR CEILINGS WILL HANG ON ACROSS THROUGH 6Z. SOUTHERLY WINDS 10 TO 15 MPH CAN BE EXPECTED. && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. &&
Hazardous weather outlook, Oct 22, 7:03 PM CDT, 6 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 703 PM CDT MON OCT 22 2007 ALZ011>015-017>050-240000- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 703 PM CDT MON OCT 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. HEAVY RAINFALL...AND LOCALIZED FLOODING...WILL BE POSSIBLE OVERNIGHT...GENERALLY WEST OF A LINE FROM BIRMINGHAM TO SELMA AS A BROAD AREA OF PRECIPITATION MOVES NORTHEASTWARD ACROSS THE REGION. RAINFALL ACCUMULATIONS OF 1 TO 3 INCHES CAN BE EXPECTED BY MORNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY. STRONG THUNDERSTORMS AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE TUESDAY. A COLD FRONT WILL SLOWLY MOVE ACROSS CENTRAL ALABAMA FROM WEST TO EAST AS ABUNDANT MOISTURE REMAINS IN PLACE ACROSS THE AREA. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, Oct 22, 11:23 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1123 PM CDT MON OCT 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1052 PM TSTM WND DMG NEWBERN 32.59N 87.54W
10/22/2007 HALE AL EMERGENCY MNGR
NUMEROUS TREES DOWN WITH SOME ON HOUSES ALONG COUNTY ROAD
16. POSSIBLE TORNADO.
&&
JRALocal storm report, Oct 22, 11:41 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1141 PM CDT MON OCT 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1052 PM TSTM WND DMG NEWBERN 32.59N 87.54W
10/22/2007 HALE AL EMERGENCY MNGR
*** 1 INJ *** NUMEROUS TREES DOWN WITH SOME ON HOUSES
ALONG COUNTY ROAD 16. 15 HOUSES DAMAGED...3 TRAILERS
OVERTURNED...NUMEROUS DOWNED POWER LINES. POSSIBLE
TORNADO.
&&
JRALocal storm report, Oct 23, 12:58 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1258 AM CDT TUE OCT 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1052 PM TSTM WND DMG NEWBERN 32.59N 87.54W
10/22/2007 HALE AL EMERGENCY MNGR
*** 1 INJ *** NUMEROUS TREES DOWN WITH SOME ON HOUSES
ALONG COUNTY ROAD 16. 15 HOUSES DAMAGED...3 TRAILERS
OVERTURNED...NUMEROUS DOWNED POWER LINES. POSSIBLE
TORNADO.
1210 AM TSTM WND DMG BRENT 32.94N 87.18W
10/23/2007 BIBB AL EMERGENCY MNGR
NUMEROUS TREES DOWN AS WELL AS POWER LINES AROUND THE
BEAR CREEK ROAD AND COUNTY ROAD 5.
1235 AM TSTM WND DMG SELMA 32.42N 87.03W
10/23/2007 DALLAS AL EMERGENCY MNGR
POWER POLES AND LINES DOWN AT THE 1600 BLOCK OF
WASHINGTON STREET IN DOWNTOWN SELMA.
1235 AM TSTM WND DMG SELMA 32.42N 87.03W
10/23/2007 DALLAS AL EMERGENCY MNGR
TREE DOWN ON A HOUSE AT 11 ACKERS ALLEY IN DOWNTOWN
SELMA.
&&
JRAThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 22, 9:33 PM CDT | Tornado Warning | BMX | Marengo | 27 min |
| Oct 22, 9:59 PM CDT | Tornado Warning | BMX | Hale, Marengo, Perry | 31 min |
| Oct 22, 10:30 PM CDT | Tornado Warning | BMX | Marengo | 45 min |
| Oct 22, 10:44 PM CDT | Tornado Warning | BMX | Hale, Perry | 31 min |
| Oct 22, 11:16 PM CDT | Tornado Warning | BMX | Bibb, Hale, Perry | 29 min |
| Oct 22, 11:25 PM CDT | Tornado Warning | BMX | Dallas, Perry | 35 min |
| Oct 23, 12:00 AM CDT | Tornado Warning | BMX | Bibb, Chilton, Dallas, Perry | 45 min |
| Oct 23, 12:27 AM CDT | Severe Thunderstorm Warning | BMX | Autauga, Chilton, Dallas | 33 min |
| Oct 23, 12:44 AM CDT | Severe Thunderstorm Warning | BMX | Chilton, Shelby | 31 min |
| Oct 23, 1:00 AM CDT | Severe Thunderstorm Warning | BMX | Autauga, Chilton, Dallas, Lowndes | 45 min |
| Oct 23, 1:25 AM CDT | Tornado Warning | BMX | Chilton, Coosa | 35 min |
| Oct 23, 1:33 AM CDT | Tornado Warning | BMX | St. Clair, Shelby | 27 min |
| Oct 23, 1:39 AM CDT | Tornado Warning | BMX | Lowndes, Montgomery | 36 min |
| Oct 23, 1:54 AM CDT | Tornado Warning | BMX | Elmore | 36 min |
| Oct 23, 1:59 AM CDT | Tornado Warning | BMX | Talladega | 31 min |
| Oct 23, 2:06 AM CDT | Severe Thunderstorm Warning | BMX | Coosa, Tallapoosa | 39 min |
| Oct 23, 2:16 AM CDT | Severe Thunderstorm Warning | BMX | St. Clair, Talladega | 29 min |
| Oct 23, 2:27 AM CDT | Tornado Warning | BMX | Coosa, Tallapoosa | 20 min |
| Oct 23, 2:33 AM CDT | Tornado Warning | BMX | Lowndes, Montgomery | 27 min |
| Oct 23, 2:35 AM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Talladega | 25 min |
| Oct 23, 2:50 AM CDT | Severe Thunderstorm Warning | BMX | Tallapoosa | 40 min |
| Oct 23, 1:47 PM CDT | Severe Thunderstorm Warning | BMX | Barbour, Bullock, Lee, Macon, Russell | 28 min |
| Oct 23, 2:15 PM CDT | Severe Thunderstorm Warning | BMX | Lee, Russell | 30 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.